Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 2017, 3:02 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 2, 2017, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 3 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:10 PM CDT | FLASH FLOOD | Old Hickory, TN | SEVERAL STREETS FLOODED IN OLD HICKORY AND LAKEWOOD WITH WATER UP TO THE BUMPERS OF SOME CARS |
| Jul 2, 4:43 PM CDT | FLASH FLOOD | 2 Sw Old Hickory, TN | HOUSE HAD MINOR FLOODING IN NEELYS BEND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059 WGUS54 KOHX 022002 FFWOHX TNC037-165-189-022300- /O.NEW.KOHX.FF.W.0016.170702T2002Z-170702T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 302 PM CDT SUN JUL 2 2017 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Northeastern Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Northwestern Wilson County in Middle Tennessee... * Until 600 PM CDT * At 301 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood, Hermitage and Old Hickory. Additional rainfall amounts of 1 inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3633 8649 3617 8649 3618 8673 3633 8671 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:25 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 2, 2:25 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 225 PM CDT Sun Jul 2 2017 .DISCUSSION... Surface map at 19Z shows a weak ridge of high pressure to our east, with a moist & moderately unstable air mass in place across Middle Tennessee. A weak shortwave is pushing across the mid state this afternoon and helping to produce the scattered storms we're seeing on radar. Thus far, the cells are not as strong as what we saw yesterday, and the SPC has us under general thunderstorms only. Surface and upper air pattern over the next few days gives us no reason to expect any appreciable air mass change, so we can expect temperatures to remain close to normal with isolated to scattered convection mainly during peak-heating hours. Both the GFS & ECMWF bring a cold front through Middle Tennessee Thursday afternoon and evening, so look for increased POP's during this period, with drier and only slightly cooler air advecting in for next weekend. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and storms...mainly through early evening... again expected as airmass remains moist and unstable. Storms have greatest chance of affecting TAF sites through 22z. All sites also expected to see some fog development later tonight ...especially after 06z. Lower VIS will however raise rapidly after 14z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 89 71 88 72 / 20 20 20 40 30 Clarksville 69 88 70 86 71 / 20 20 30 40 40 Crossville 65 82 66 84 66 / 30 30 20 40 30 Columbia 68 87 69 86 70 / 20 20 30 50 30 Lawrenceburg 68 87 69 87 70 / 30 20 30 50 30 Waverly 68 88 70 86 72 / 20 20 30 50 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Jul 2, 8:59 AM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 859 AM CDT Sun Jul 2 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-031030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 859 AM CDT Sun Jul 2 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms are again expected today. Isolated storms could become strong to severe...producing strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:47 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 118 min |
| Jul 2, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 28 min |
| Jul 2, 4:14 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 2 hr |
| Jul 2, 4:26 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Overton | 49 min |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.